Journal of the Mathematical Society of Japan

The perturbation of the Seiberg–Witten equations revisited

Mikio FURUTA and Shinichiroh MATSUO

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We introduce a new class of perturbations of the Seiberg–Witten equations. Our perturbations offer flexibility in the way the Seiberg–Witten invariants are constructed and also shed a new light to LeBrun's curvature inequalities.

Article information

J. Math. Soc. Japan Volume 68, Number 4 (2016), 1655-1668.

First available in Project Euclid: 24 October 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R57: Applications of global analysis to structures on manifolds, Donaldson and Seiberg-Witten invariants [See also 58-XX]
Secondary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60]

Seiberg–Witten equations scalar curvature self-dual Weyl curvature


FURUTA, Mikio; MATSUO, Shinichiroh. The perturbation of the Seiberg–Witten equations revisited. J. Math. Soc. Japan 68 (2016), no. 4, 1655--1668. doi:10.2969/jmsj/06841655.

Export citation


  • C. Bär, On nodal sets for Dirac and Laplace operators, Comm. Math. Phys., 188 (1997), 709–721.
  • S. Bauer, Intersection Forms of Spin Four-Manifolds, available at arXiv:1211.7092v1.
  • S. Bauer and M. Furuta, A stable cohomotopy refinement of Seiberg–Witten invariants, I, Invent. Math., 155 (2004), 1–19.
  • R. Fry and S. McManus, Smooth bump functions and the geometry of Banach spaces: a brief survey, Expo. Math., 20 (2002), 143–183.
  • P. Kronheimer and T. Mrowka, Monopoles and three-manifolds, New Mathematical Monographs, 10, Cambridge University Press, Cambridge, 2007.
  • C. LeBrun, Curvature and smooth topology in dimension four, Global analysis and harmonic analysis (Marseille–Luminy, 1999), Sémin. Congr., 4, Soc. Math. France, Paris, 2000, pp.,179–200 (English, with English and French summaries).
  • C. LeBrun, The Einstein–Maxwell equations, extremal Kähler metrics, and Seiberg–Witten theory, The many facets of geometry, Oxford Univ. Press, Oxford, 2010, pp.,17–33.
  • C. LeBrun, Einstein metrics, four-manifolds, and differential topology, Surveys in differential geometry, VIII. (Boston, MA, 2002), Surv. Differ. Geom., VIII, Int. Press, Somerville, MA, 2003, pp.,235–255.
  • C. LeBrun, Hyperbolic manifolds, harmonic forms, and Seiberg–Witten invariants, Proceedings of the Euroconference on Partial Differential Equations and their Applications to Geometry and Physics, (Castelvecchio Pascoli, 2000), 2002, pp.,137–154.
  • C. LeBrun, Polarized 4-manifolds, extremal Kähler metrics, and Seiberg–Witten theory, Math. Res. Lett., 2 (1995), 653–662.
  • C. LeBrun, Ricci curvature, minimal volumes, and Seiberg–Witten theory, Invent. Math., 145 (2001), 279–316.
  • C. LeBrun, Yamabe constants and the perturbed Seiberg–Witten equations, Comm. Anal. Geom., 5 (1997), 535–553.
  • T. Mrowka, P. Ozsváth and B. Yu, Seiberg–Witten monopoles on Seifert fibered spaces, Comm. Anal. Geom., 5 (1997), 685–791.
  • P. Ozsváth and Z. Szabó, The symplectic Thom conjecture, Ann. of Math. (2), 151 (2000), 93–124.
  • Y. Ruan, Virtual neighborhoods and the monopole equations, Topics in symplectic 4-manifolds, (Irvine, CA, 1996), First Int. Press Lect. Ser., I, Int. Press, Cambridge, MA, 1998, pp.,101–116.
  • C. Sung, Extremal almost-Kähler metrics and Seiberg–Witten theory, Ann. Global Anal. Geom., 22 (2002), 155–166.
  • C. H. Taubes, Seiberg–Witten and Gromov invariants for symplectic 4-manifolds, First International Press Lecture Series, 2, (Ed. R. Wentworth), International Press, Somerville, MA, 2000.
  • C. H. Taubes, The Seiberg–Witten invariants and symplectic forms, Math. Res. Lett., 1 (1994), 809–822.
  • E. Witten, Monopoles and four-manifolds, Math. Res. Lett., 1 (1994), 769–796.